Florida, 2016Damaging Winds in Florida, July 11, 2016
July 11, 2016 · NWS JAX · 2 events in 1 county or zone
84 but dry air noted in the mid levels. Both sea breezes developed, with a few strong to pulse severe storms in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep layer ridge was across the area with elevated moisture content with PWAT vaules 1.84 but dry air noted in the mid levels. Both sea breezes developed, with a few strong to pulse severe storms in the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 2:17 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 11, 2:17 PM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
317 PM EDT MON JUL 11 2016
.NEAR TERM (Tonight-Tuesday night)...
This afternoon-Tonight...Deep layer ridge continues over the area. Light
but moist and unstable southwest flow is beginning to produce scattered
storms along the west coast seabreeze and west of the St Johns River across
Putnam and Marion counties. As both the west and east coast seabreezes
push inland later this afternoon...scattered storms will continue to
develop with strong storms possible. High-Res model continues to
indicate strong storms especially possible where seabreezes and
outflows merge...between U.S. Highway 301 and I-95. Storms will
gradually fade out in the evening...but there may be a few lingering
showers/storms that may propagate towards the coast before finally
dissipating.
Tuesday-Tuesday night...Deep layer ridge expected to be over the
northern peninsula. A similar convective day is expected...with low
end scattered convection possible over the eastern zones...with more
isolated activity anticipated northwest of Waycross and Alma where
less affects from sea breezes are expected. Highs continue above
normal in the mid and upper 90s and max heat indices perhaps just
shy of heat advisory criteria.
.SHORT TERM /Wed-Thu/...
Not much change to pattern as High Pressure ridge remains in place
but slowly weakens enough to allow for slight up tick in shower
and storm activity during the afternoon/evening hours. The high
pressure ridge will still hold max temps into the mid/upper 90s
inland and lower 90s with late sea breeze developing along the
coast each day and Heat Indices will continue around 105 degrees
and approach heat advisory criteria of 108F each afternoon. Sea
breezes meeting inland should allow for storm coverage of 20-40%
on Wed Afternoon and 30-50% Thu afternoon. Models still suggesting
some cooling of 500MB temps to -8/-9C should allow for scattered
strong storms and even isolated severe wet microburst potential
late in the day as sea breezes meet over inland areas.
.LONG TERM /Fri-Mon/...
Stagnant pattern remains in place but longer range models have a
slight shift in high pressure ridge in the lower levels towards
south georgia which will help with more easterly flow across the
Florida Peninsula which would offer a slight nudge downward in Max
Temps into the lower/middle 90s there, while mid/upper 90s will
continue across SE GA with heat indices around 105 degrees.
Overall expect near normal coverage of scattered showers/storms
during the afternoon/evening hours over inland areas as Atlc Coast
Sea Breeze pushes further inland each afternoon as the low level
steering flow slowly shifts from SWly to SEly through the period.
Still only moderate confidence in this pattern shift.
&&
.AVIATION...Scattered storms expected to continue to develop as
seabreezes move inland. Have VCTS at all Ne Fl terminals aft 20z.
Amendments may be needed for TS with MVFR vsby/cigs. No mention
of thunder at SSI but have VCSH there between 00Z-03Z. Otherwise
prevailing VFR expected with scattered showers/storms fading
in the eve.
&&
.MARINE...Southerly flow will prevail this week as surface high
pressure dominates east to southeast over the western Atlantic.
Southerly wind surges expected by late afternoon through the
evening hours up to or just below exercise caution levels.
Combined seas 2-4 ft expected...except briefly higher around 3-5 ft
during the surges.
Rip Currents: Generally low risk through Tuesday.
&&
.CLIMATE...
Through July 10th, Average Max Temp at Jacksonville is 95.9F,
which is the 2nd hottest start to July on record since 1871.
Behind only 1969 which had Avg Max Temp of 96.5F through 7-10.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 97 74 98 / 10 30 20 30
SSI 79 94 79 94 / 20 20 20 30
JAX 75 95 75 96 / 30 30 30 40
SGJ 77 92 77 93 / 20 20 20 30
GNV 72 95 73 97 / 20 30 30 50
OCF 73 95 73 96 / 30 40 30 50
&&
.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&
Peterson/Hess/Walker
Hazardous weather outlook, Jul 11, 2:24 AM EST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
324 AM EDT MON JUL 11 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-120730-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
324 AM EDT MON JUL 11 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
HEAT INDEX TEMPERATURES WILL RISE TO BETWEEN 102 AND 107 DEGREES
TODAY.
THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING
AS THE ATLANTIC SEA BREEZE MOVES WEST OF THE ST JOHNS RIVER AND
OVER THE OKEFENOKEE SWAMP. STORMS MAY MOVE WEST INTO THE
HOMERVILLE AND LAKE CITY AREAS THIS EVENING. SOME STORMS MAY
BECOME STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
HEAT INDEX VALUES WILL RISE ABOVE 100 EACH AFTERNOON.
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE
EXPECTED EACH DAY. SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS
AND FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SANDRIK
In the hours before
Special weather statement, Jul 11, 2:43 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
343 PM EDT MON JUL 11 2016
FLZ033-112030-
ST. JOHNS FL-
343 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. JOHNS COUNTY
UNTIL 430 PM EDT...
AT 342 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WORLD GOLF VILLAGE TO NEAR HASTINGS.
MOVEMENT WAS NORTH AT 10 MPH.
GUSTY WINDS OF 45 TO 55 MPH AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSE
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
HASTINGS...WORLD GOLF VILLAGE...PICOLATA...ELKTON...BAKERSVILLE AND
SPUDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 2966 8133 2965 8151 2970 8153 2976 8153
2980 8157 2991 8161 2996 8160 2999 8164
3002 8165 3008 8150
TIME...MOT...LOC 1942Z 191DEG 7KT 2995 8152 2976 8145
AKSpecial weather statement, Jul 11, 2:45 PM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT MON JUL 11 2016
FLZ036-037-112030-
ALACHUA FL-PUTNAM FL-
345 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALACHUA AND
NORTHWESTERN PUTNAM COUNTIES UNTIL 430 PM EDT...
AT 344 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MELROSE LANDING...OR NEAR MELROSE. THIS STORM WAS NEARLY STATIONARY.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
INTERLACHEN...MELROSE...HAWTHORNE...MELROSE LANDING...FLORAHOME...
JOHNSON AND PUTNAM HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2959 8213 2980 8213 2978 8208 2976 8208
2976 8207 2975 8206 2972 8205 2972 8203
2974 8200 2975 8194 2977 8192 2976 8181
2955 8192
TIME...MOT...LOC 1944Z 192DEG 3KT 2964 8200
AKSpecial weather statement, Jul 11, 3:12 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EDT MON JUL 11 2016
FLZ038-112100-
FLAGLER FL-
412 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLAGLER COUNTY UNTIL
500 PM EDT...
AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF BUNNELL. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
PALM COAST...BUNNELL...ANDALUSIA AND ESPANOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2926 8141 2927 8142 2940 8142 2939 8146
2940 8148 2942 8148 2942 8149 2945 8149
2949 8152 2951 8152 2954 8126 2927 8122
TIME...MOT...LOC 2011Z 263DEG 1KT 2940 8138
AKSpecial weather statement, Jul 11, 3:15 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EDT MON JUL 11 2016
FLZ035-112100-
GILCHRIST FL-
415 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILCHRIST COUNTY
UNTIL 500 PM EDT...
AT 415 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TRENTON...MOVING NORTHEAST AT 5 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
TRENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2981 8281 2978 8266 2959 8265 2956 8266
2956 8275 2958 8276 2958 8286 2959 8286
2959 8288
TIME...MOT...LOC 2015Z 204DEG 6KT 2960 8276
AKSpecial weather statement, Jul 11, 4:36 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
536 PM EDT MON JUL 11 2016
FLZ023-030-112215-
BAKER FL-UNION FL-
536 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION AND SOUTHERN
BAKER COUNTIES UNTIL 615 PM EDT...
AT 536 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAIFORD...MOVING NORTH AT 10 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
RAIFORD...MACCLENNY...GLEN ST. MARY...SANDERSON AND JOHNSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3004 8226 3007 8243 3031 8238 3027 8211
TIME...MOT...LOC 2136Z 197DEG 14KT 3011 8231
AK
Special weather statement, Jul 11, 4:51 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT MON JUL 11 2016
FLZ020>022-035-112215-
GILCHRIST FL-COLUMBIA FL-HAMILTON FL-SUWANNEE FL-
551 PM EDT MON JUL 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR COLUMBIA...SOUTHEASTERN
SUWANNEE...SOUTHEASTERN HAMILTON AND GILCHRIST COUNTIES UNTIL 615 PM
EDT...
AT 551 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WINFIELD TO NEAR TRENTON. MOVEMENT WAS
NORTH AT 10 MPH.
GUSTY WINDS OF 40 TO 50 MPH AND EXCESSIVE CLOUD-TO-GROUND
LIGHTNINGCAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
POSTPONEOUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY
ENCLOSEBUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY
ARESUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY
LIGHTNINGSTRIKES.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...TRENTON...WHITE SPRINGS...BELL...ICHETUCKNEE SPRING...
COLUMBIA...FORT WHITE...WINFIELD...SUWANNEE VALLEY...FIVE POINTS...
WATERTOWN...BRANFORD...FANNING SPRINGS AND HILDRETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 2964 8296 2970 8296 2970 8294 2972 8296
2972 8294 2975 8294 2976 8295 2980 8292
2981 8293 2983 8289 2988 8287 2990 8290
2989 8292 2996 8293 3051 8266 3030 8246
2958 8282 2959 8294 2958 8295 2962 8297
TIME...MOT...LOC 2151Z 196DEG 9KT 3028 8263 2966 8290
AKThunderstorm Wind, Columbia
- When
- July 11, 5:01 PM EST
- Where
- Columbia County, 0.91 mi NE of Columbia
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.080, -82.690
Multiple trees and power lines were blown down by Bishop Road and State Road 47. The time of damage was based on radar. The cost of damage was unknown but estimated for the event to be included in Storm Data.
Thunderstorm Wind, Columbia
- When
- July 11, 5:14 PM EST
- Where
- Columbia County, 1.92 mi WNW of Lake City
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 30.190, -82.660
A tree was blown down on a home off of NW Klondike Glen. The time of damage was based on radar. The cost of damage was unknown, but it was estimated so the event could be included in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Wisconsin, July 11 to 14, 20163 deaths · 2 injured · $9,000 · EF1 · 19 events
- Tornadoes and Flash Flooding in Minnesota, July 11, 20161 injured · $50,000 · EF2 · 30 events
- Tornadoes and Flash Flood in Michigan, July 11 to 12, 2016$6.2 million · EF1 · 5 events
- Hail and Damaging Winds in Mississippi, July 11 to 13, 2016$158,000 · 1.5 in hail · 12 events
- Hail and Damaging Winds in Georgia, July 11, 2016$128,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Iowa, July 11, 2016$79,000 · 1.25 in hail · 8 events
- Flash Flooding and Hail in Minnesota, July 11, 2016$75,000 · 1.25 in hail · 8 events
- Tornado and Lightning Strike in Florida, July 11, 2016$100,000 · EF0 · 2 events
- Damaging Winds in Iowa, July 11 to 12, 2016$65,000 · 54 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, July 11, 2016$45,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Minnesota, July 11 to 12, 20161 in hail · 27 events
- Damaging Winds in South Carolina, July 11, 2016$20,000 · 56 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648095, 648097.